MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 03/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient experienced blurry vision.The patient underwent salzman's module irrigation and cylindrical new surface post-corneal resurfacing.Additional information has been received and stated that patient had salzman's module that was thought to be insignificant but proved to greatly affect cylinder and spherical power measurements.Patient was significantly out of focus with initial lens implant cornea was resurfaced and allowed to heal.The lens was explanted and replaced with company lens in a secondary procedure.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece and viscoelastic were used.The root cause cannot be determined for the reported complaint of blurry vision.Each lens is subjected to a 100percentage assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The completed questionnaire indicated that the sample was explanted, cut into five pieces, and discarded.The sample is not returning.The questionnaire indicated that the patient had salzman's nodule prior to surgery that was thought to be insignificant but proved to greatly affect cylinder and spherical power measurements.The patient was significantly out of focus with initial lens implant cornea was resurfaced and allowed to heal and then refraction using berdel iol formula.The company model 2.25 cylinder 16.5 diopter lens was removed and replaced with a company model 1.50 cylinder) 17.5 diopter lens.The patient is very happy with resurfacing cornea and iol exchange per the questionnaire (20/10 uncorrected) this information would suggest that the replacement lens model and diopter was an improved selection for this patient.Based on the combined information that a salzman's nodule was present on the cornea prior to surgery and the exchange for a different toric lens model with a larger diopter may suggest that the event may be related to the patient condition of the pre existing salzman's nodule, and unrelated to the iol.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19296560
Report Number1119421-2024-00916
Device Sequence Number5855453
Product Code MJP
UDI-Device Identifier00380652410090
UDI-Public00380652410090
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15663993
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexFemale